|Drugs - Combivir and Retrovir
Feb 15, 2004
Kindly explain to me the treatment that I am about to take - Combivir and Retrovir and their side effects please. I am 33 weeks pregnant and will deliver in 38 weeks through ceaser. I'll be starting to take this treatment Monday next week. My viral load being 932 and cd4 count is 674. Kindly explain these drugs to me and what will happen after delivery and what to expect while taking them. Thank you
| Response from Dr. Lee
I am not sure why you would be given both Combivir (which is a combination pill of Retrovir and Epivir) and also Retrovir (as Retrovir is included in the combination pill). The chemical name for Retrovir is Zidovudine. If that is actually in both of the pills you have been prescribed, there is a problem. I would not take them both because it would result in too high a dose.
It is also not entirely clear that it would be necessary to have a ceasarian delivery if the viral load is only 932 before you are taking the medicine.
I would encourage you to ask your doctor about his or her experience with HIV and pregnancy. Depending on where you are located, there may be a low number of HIV associated pregnancies and your doctor may have limited actual experience. It may be helpful for you and for your doctor to have a consultation with a more experienced physician.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Headache After Anal Sex With Condom Does It Mean I Have HIV
- Itchy Rash After Anal Sex Bottom Sign Of HIV AIDS
- Loose Stool After Sucking Penis Sign Of HIV AIDS
- Muscle Ache After Getting Fingered Sign Of HIV AIDS
- Sore Testicles After Lap Dance Worried I Have HIV
- Can You Get Hepatitis B From Touching Blood?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.